Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 117, NWS Tulsa, OK

October 6, 2019Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Oct 6, 2019, 9:31 AM CDT for Benton County, Washington County, Arkansas. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2019, 9:31 AM CDT (14:31 UTC)
Expired
Oct 6, 2019, 1:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 10:38 AM CDTFLASH FLOOD2 Nne Tontitown, ARBOTH DIRECTIONS OF HIGHWAY 112 BETWEEN TONTITOWN AND ELM SPRINGS ARE CLOSED DUE TO HIGH WATER.
Oct 6, 10:51 AM CDTFLASH FLOODSpringdale, ARWESTBOUND LANE OF HIGHWAY 412, BETWEEN S POWELL ST AND HIGHWAY 265 IS CLOSED.
Oct 6, 11:26 AM CDTFLASH FLOODFayetteville, ARBOTH LANES OF HIGHWAY 112 BETWEEN W VAN ASCHE DRIVE AND HIGHWAY 49 ARE CLOSED DUE TO FLOODING.
Oct 6, 11:46 AM CDTFLASH FLOODCave Springs, ARBROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY OFFICIALS. THREE PEOPLE RESCUED FROM FLOOD WATERS IN CAVE SPRINGS.
Oct 6, 11:46 AM CDTFLASH FLOODHighfill, ARBROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY OFFICIALS. ONE PERSON RESCUED FROM FLOOD WATERS ON HIGHWAY 12.
Oct 6, 12:24 PM CDTFLASH FLOODGentry, ARROADWAY FLOODED AT HIGHWAY 59 AND DAWN HILL ROAD EAST IN GENTRY. SOCIAL MEDIA REPORT.
Oct 6, 1:10 PM CDTFLASH FLOODCave Springs, ARVIDEO OF WATER RUSHING INTO BASEMENT OF A HOME IN CAVE SPRINGS. SOCIAL MEDIA REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

912 
WGUS54 KTSA 061431
FFWTSA
ARC007-143-061830-
/O.NEW.KTSA.FF.W.0117.191006T1431Z-191006T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
931 AM CDT Sun Oct 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Benton County in northwestern Arkansas...
  Northern Washington County in northwestern Arkansas...

* Until 130 PM CDT.

* At 928 AM CDT, Doppler radar indicated repeated rounds of 
  thunderstorms producing heavy rain across the warned area. A 
  widespread 5 to 7 inches of rain has already fallen, with isolated 
  amounts near 8 inches . Widespread flash flooding is occurring, 
  with many roadways already closed.

* Some locations that may experience flooding include...
  Fayetteville...                   Springdale...
  Rogers...                         Bentonville...
  Siloam Springs...                 Bella Vista...
  Lowell...                         Farmington...
  Gentry...                         Elkins...
  Tontitown...                      Bethel Heights...
  Gravette...                       Cave Springs...
  Decatur...                        Greenland...
  Highfill...                       Springtown...
  Northwest Arkansas Regional Air...
  Cincinnati...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area, especially along and east of Interstate 49.

This includes Interstate 49 between mile markers 56 and 92.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3631 9387 3624 9387 3623 9389 3610 9394
      3593 9395 3604 9454 3650 9461 3636 9387
      3634 9387 3631 9382

$$
2 follow-up statements
431 
WGUS74 KTSA 061553
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1053 AM CDT Sun Oct 6 2019

ARC007-143-061830-
/O.CON.KTSA.FF.W.0117.000000T0000Z-191006T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Washington AR-
1053 AM CDT Sun Oct 6 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
BENTON AND NORTHERN WASHINGTON COUNTIES...

At 1048 AM CDT, widespread flash flooding continues across Benton 
and northern Washington counties from repeated rounds of 
thunderstorms producing heavy rainfall. Numerous road closures have 
been reported by local emergency management and local media. A 
widespread 5 to 7 inches of rain have fallen, with isolated amounts 
in the 9 to 10 inch range. Currently, the heaviest and most 
widespread rainfall has ended, but additional, more scattered 
showers and isolated thunderstorms will continue to move through the 
area through the rest of the morning and into early afternoon.

Some locations that may experience flooding include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Bella Vista...
Lowell...                         Farmington...
Gentry...                         Elkins...
Tontitown...                      Bethel Heights...
Gravette...                       Cave Springs...
Decatur...                        Greenland...
Highfill...                       Springtown...
Northwest Arkansas Regional Air...
Cincinnati...

Additional rainfall amounts of around an inch are possible in the 
warned area.

This includes Interstate 49 between mile markers 56 and 92.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3631 9387 3624 9387 3623 9389 3610 9394
      3593 9395 3604 9454 3650 9461 3636 9387
      3634 9387 3631 9382

$$
661 
WGUS74 KTSA 061719
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1219 PM CDT Sun Oct 6 2019

ARC007-143-061830-
/O.CON.KTSA.FF.W.0117.000000T0000Z-191006T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Washington AR-
1219 PM CDT Sun Oct 6 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
BENTON AND NORTHERN WASHINGTON COUNTIES...

At 1214 PM CDT, widespread significant flash flooding continues 
across Benton and northern Washington counties from repeated rounds 
of thunderstorms producing heavy rainfall. Numerous road closures 
and some water rescues have been reported by local emergency 
management and local media. A widespread 5 to 7 inches of rain have 
fallen, with isolated amounts to 10 inches. A large area of moderate 
to occasionally heavy rainfall will continue across the warned area 
through mid afternoon. The heaviest rainfall should be focused 
across portions of Washington County through mid afternoon, although 
more isolated pockets of heavy rain may still occur farther north.

Some locations that may experience flooding include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Bella Vista...
Lowell...                         Farmington...
Gentry...                         Elkins...
Tontitown...                      Bethel Heights...
Gravette...                       Cave Springs...
Decatur...                        Greenland...
Highfill...                       Springtown...
Northwest Arkansas Regional Air...
Cincinnati...

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

This includes Interstate 49 between mile markers 56 and 92.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3631 9387 3624 9387 3623 9389 3610 9394
      3593 9395 3604 9454 3650 9461 3636 9387
      3634 9387 3631 9382

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:11 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Oct 6, 6:11 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 AM CDT Sun Oct 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and embedded thunderstorms will continue along/north of
US 412 for a few more hours, with an overall southward shift
through the morning. MVFR to IFR conditions likely to accompany
storms. Additional showers and storms will develop through the
afternoon as a cold front presently near I-40 begins to surge
south, with most favored area for storms trending into SE OK.
Period of gusty north winds this afternoon and evening with winds
decreasing and flight conditions improving.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/

DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  72  47 /  60  20   0   0
FSM   79  53  75  48 /  70  60   0   0
MLC   76  52  73  46 /  60  50   0   0
BVO   65  43  71  40 /  50  10   0   0
FYV   67  46  68  39 /  70  50   0   0
BYV   64  46  70  45 /  80  50   0   0
MKO   70  49  71  45 /  60  30   0   0
MIO   64  44  70  43 /  60  20   0   0
F10   67  49  72  46 /  60  30   0   0
HHW   88  56  74  48 /  70  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with embedded thunderstorms will continue
through the morning across northeast Oklahoma and northwest
Arkansas. The severe weather threat with these storms remains very
low, however areas of heavy rainfall are likely as some training
of cells is likely.

During the afternoon, a cold front currently located over east
central Oklahoma and west central Arkansas will begin to push
south. Additional storms are expected along the front this
afternoon, with a limited threat of large hail and damaging wind
gusts, along with locally heavy rainfall. Rain and thunderstorms
will diminish tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance of
thunderstorms and heavy rainfall by the latter half of next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 6, 7:16 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            PEACH ORCHARD ROAD CLOSED FROM 12TH STREET TO ANGEL
            FALLS. REPORT RECEIVED VIA SOCIAL MEDIA POST.

0625 AM     FLASH FLOOD      3 NW SPRINGDALE         36.22N 94.17W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            ROAD CLOSED NEAR 56TH STREET AND WAGON WHEEL. REPORT AND
            PHOTO RECEIVED VIA SOCIAL MEDIA.

&&

KAH
Local storm report, Oct 6, 8:33 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
833 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLASH FLOOD      HIGHFILL                36.26N 94.36W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            ROADS NEAR HIGHFILL CLOSED DUE TO FLASH FLOODING
            INCLUDING HIGHWAY 12 FROM HIGHFILL TO GENTRY AND HIGHWAY
            264 FROM ATKINS ROAD TO NORTHWEST ARKANSAS REGIONAL
            AIRPORT.

0829 AM     FLASH FLOOD      3 SE GRAVETTE           36.39N 94.42W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            BETHEL ROAD WASHED OUT A TENTH OF A MILE WEST OF STAGE
            COACH. REPORT RECEIVED VIA SOCIAL MEDIA.

&&

KAH
Local storm report, Oct 6, 8:46 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED IN THE CITY OF BENTONVILLE
            INCLUDING SE 28TH AT WALTON AND SE C STREET, PUNKIN
            HOLLOW AT PEACH ORCHARD, BATTLEFIELD AT CENTRAL, OPAL AT
            RAINBOW FARMS ROAD, TOUCHSTONE VILLAGE ON SW D STREET,
            MEMORIAL PARK BRIDGE, SE 11TH AND MAIN.

0830 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
10/06/2019                   WASHINGTON         AR   BROADCAST MEDIA

            71B IN SPRINGDALE UNDERNEATH THE A-M RAILROAD BRIDGE
            CLOSED DUE TO HIGH WATER.

0830 AM     FLASH FLOOD      CENTERTON               36.36N 94.29W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            WATER UP TO GREENHOUSE ROAD WITH A CAR SWEPT INTO A
            DITCH.

&&

KAH
Local storm report, Oct 6, 9:02 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      JOHNSON                 36.13N 94.17W
10/06/2019                   WASHINGTON         AR   STORM CHASER

            BALL STREET IN JOHNSON CLOSED. REPORT RECEIVED VIA SOCIAL
            MEDIA.

&&

KAH
Local storm report, Oct 6, 9:22 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     FLASH FLOOD      DECATUR                 36.34N 94.46W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            HIGHWAY 59 SOUTH OF DECATUR IS CLOSED.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSABenton3 hr
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 5:46 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSASebastian65 min
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.